Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is burning sensation on left side of body caused due to residual effects of migraine?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5289 Questions
I have had a heat problem for 5 years and nobody seems to know why. The left side of my body gets very hot all the way down to the top of my left foot The one neurologist I consulted told me I am having residual effects of migraines, andinstead of my head hurting I have this burning sensation on the left side of my body. He put me on topomax and I nearly went off the deep end from depression. I am starting to get worn down by this and really need help. I alsohave had an mri of my brain and an xray of my neck with no signigicant problems
Posted Thu, 20 Feb 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I can understand your discomfort with the neurological symptoms for the past five years, and that too without a proper diagnosis and treatment. The symptoms are related to the brain, more typically the right side of brain. This is because the right side of brain controls the left side of body. The areas such as thalamus or parietal lobe is affected to give rise to heat or abnormal sensations on one half of the body. Normal MRI of brain rules out any serious brain disease as a cause of your symptoms. You would benefit from medications such as pregabalin or gabapentin or amitriptyline. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, For DIRECT QUERY to me: My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor